It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • new member-zoloft w/ wellbutrin? Quit zoloft??

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-07-2003, 07:33 PM   #1
    guiltgirl
    Newbie
     
    guiltgirl's Avatar
     
    Join Date: Aug 2003
    Posts: 2
    guiltgirl HB User
    Question new member-zoloft w/ wellbutrin? Quit zoloft??

    I am new to the group. Please help-- Some background:

    I first was prescribed Zoloft in 2000 for depression that started after my daughter was a few months old. (Ihad a history of depression as a teenager, but no meds ever). The family doc who literally diagnosed me in under 2 minutes NEVER said anything about any side effects, and I was on 50 mg/day. When I said something about low libido, she sd. it was b/c of the depression!! Anyway, fast forward to about a year later- pragnant w/ my 3rd- quit cold turkey (never told not to) FLIPPING OUT--- IRRITABLE doesn't even begin to describe it! My poor family. It was like watching a movie of myself and not being able to change the script. Stayed off though b/c of pregnancy, and fast fwd. again to this April- my youngest now 14mos, I couldn't take it anymore, have a great life and was just existing and totally "uneven" if you know what I mean. I weaned him and went back on 50 mg Zoloft. My new family doc told me to start with 50mg, and work my way up to 100mg as needed at my discretion.This time, my family doc asked for follow up in 6weeks, and when I then mentioned no libido and no orgasm, he told me to go on wellbutrin--start with 150mg for 1 mo, and then increase to 300mg, combined with 50mg Zoloft. (Before follow up, I had inc. dosage to 75mg Zoloft, and felt better, but absolutely NO Libido. I truly felt as if I could go with out sex for the rest of my life w/o a problem!Not fair to my husband!)

    So, after starting the Wellbutrin- felt "buggy" and speeding for the first week, but then that subsided. Really vivid, awful dreams though, and I am back to being an insomniac, which the Zoloft had really helped. ALso, I was starting to feel better, but now I am back to being very uneven again, and not really getting joy out of my amazing children. I do not want to miss this precious time with them, but at the same time, I can be such a *****, that I feel guilty that they are around their crazy mother. I cannot figure out if I should cut down on the wellbutrin, or quit the Zoloft. If I had to choose, I would obviously choose being "even" over a sex life, but I feel SOOO bad for my husband.

    MY QUESTION-- Read a lot of posts and am really scaredabout the zoloft effects and stories. I did gain some weight last time on zoloft. This time, with the wellbutrin - I lost . I think I'd rather quit zoloft b/c of the libido and weight gain stuff, but need some advice from some people who have been through it. The doctors don't seem to have a clue- I swear they pass out whatever they have that week!

    I would really appreciate any advice.

    Thanks,
    guiltgirl

     
    Sponsors Lightbulb
       
    Old 08-08-2003, 04:17 AM   #2
    yarnbrain
    Junior Member
     
    yarnbrain's Avatar
     
    Join Date: Aug 2003
    Location: USA
    Posts: 20
    yarnbrain HB User
    Post

    Hey, I have taken zoloft for 1 month now and I think Im gonna stop taking it...drs prescribe this stuff and we dont even know what we are taking!!..I have done some research and this stuff seems to be garbage!..I have your same problems,..increased appetite and dont feel sexual at all..and that doesnt work for me or my boyfriend!!...also, I feel very "flat" , like no emotions about anything...my boyfriend said if I stay on this stuff its gonna ruin our relationship and he wants the old me back...I think Im done w/Zoloft...and your right, the doctors dont care at all...

     
    Old 08-08-2003, 05:42 PM   #3
    garyd
    Junior Member
    (male)
     
    garyd's Avatar
     
    Join Date: Mar 2003
    Location: None noted
    Posts: 27
    garyd HB User
    Post

    Howdy guiltgirl... I realize this may not answer anything for you, but I too began on zoloft. 50 then up to 100, felt a little bit better, but still as you described in your post. Felt like I was watching myself in a movie. What a perfect description. Doc added remeron 15mg to my med and after about the 3rd day, I began to feel better, and better and then better. It helped me sleep tremendously and although I still feel some hanging around feeling of the depression, it is very much easier to deal with. Perhaps its worth a mention to ur doc? whatcha think. I hope you feel better soon. Take care gary
    __________________
    GD

     
    Old 08-08-2003, 05:50 PM   #4
    Janik
    Senior Veteran
     
    Janik's Avatar
     
    Join Date: Mar 2003
    Posts: 1,019
    Janik HB User
    Post

    I haven't been here for a while... here's my opinion, having tried both drugs:

    Zoloft isn't easy to quit and getting back on Zoloft after being off for a while doesn't always bring back the benefits. In fact, you could need a higher dose than before. But since you've experienced withdrawal, why do it? Wellbutrin is good enough alone, but it will take some time to kick in. I suggest you wait until it does and then slowly wean yourself off Zoloft.

     
    Old 08-09-2003, 10:08 AM   #5
    bruins1977
    Junior Member
     
    bruins1977's Avatar
     
    Join Date: Aug 2003
    Location: canada
    Posts: 16
    bruins1977 HB User
    Post

    i was not happy at all on zoloft 200mgs,felt no feeling at all,slept too much,gained wieght,i didn't have any trouble coming off it and was on it for about a year.

     
    Old 08-09-2003, 10:12 AM   #6
    bruins1977
    Junior Member
     
    bruins1977's Avatar
     
    Join Date: Aug 2003
    Location: canada
    Posts: 16
    bruins1977 HB User
    Post

    i am feeling good on wellbutrin,sr ,though it is early,improved assertiveness,confidence and way less sensitive.i have tried paxil,celexa,luvox,zoloft and effexor,i am not really pro-med but who has time for counselling these days.if one med doesn't work try another.i hope i have hit pay dirt with wellbutrin sr,time will tell.of the above drugs mentioned i liked effexor the most but it eventually stopped working.

     
    Old 10-20-2003, 12:47 PM   #7
    ftlmatt
    Member
     
    ftlmatt's Avatar
     
    Join Date: Oct 2003
    Location: Ft. Lauderdale, florida
    Posts: 89
    ftlmatt HB User
    Post

    yeah zoloft and paxil seems to cause more sexual side effects than any other meds...i am taking 300mg. effexor xr. daily along with 450mg. wellbutrin sr. and have had zero sexual side effects. but it's different for everyone.
    if zoloft is working for you stay on that combined with the wellbutrin. for the sexual part you can add the amino acid l-tyrosine to your diet in the morning on an empty stomach. start off with 500mg. you will notice more energy within the hour and give it about two weeks to see whether this brings back your sex-life or not. ssri's usually cause a decrease in the amount of dopamine released and received in the brain. l-tyrosine is a precursor to dopamine and epinephrine so more is released
    also recently doctors have been giving women small amounts of testosterone every few weeks to improve sex drive...you might wanna talk to your doctor about that option. when i receive my testosterone therapy...my mood improves a lot and sex drive, even though still good, improves a lot also..hang in there!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Member Titles Administrator Registration/Membership/Site Problems 1 02-07-2010 03:51 PM
    A member to be remembered as they have passed away. Secrets1983 Addiction & Recovery 5 09-09-2009 03:18 PM
    What To Do If You Even THINK! A Family Member Has Alzheimer's! moonflower3127 Alzheimer's Disease & Dementia 7 10-31-2008 10:37 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:55 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!